JANVIER, Alta. — Mounties say an officer in northern Alberta was found in medical distress and later lost consciousness while assisting a man believed to have overdosed on drugs.
RCMP say the Wood Buffalo detachment responded to a home in Janvier on Friday evening, where police used naloxone to revive an unconscious man and then took him to the community’s airstrip.
While awaiting further instructions at the airstrip, police say the officer was discovered in medical distress by a second officer.
The first officer passed out, and the second officer administered naloxone.
Police say the officer is now recovering at home, while the man who was brought to the airstrip was treated and released at the scene.
RCMP say the detachment responded to an unrelated call in Janvier later that evening when a man went into medical distress after picking up an unknown white substance along a driveway, and they’re now warning people to watch out for drugs that may be unknowingly laced with opiods.
“Preliminary investigation reveals the first RCMP officer was cross contaminated with an unknown drug substance,” a news release Monday stated.
“Police would like to bring awareness to local residents of the possibility that street level drugs in our region may be unknowingly laced with drugs from the opioid family, such as fentanyl, carfentanil, or methamphetamines.”
Police say the man who picked up the unknown white substance was treated in hospital, but an update on his condition was not available on Sunday afternoon.